1. Alan has completed the new Pain Recovery Program. To read or share it, use this updated link: https://www.tmswiki.org/forum/painrecovery/
    Dismiss Notice

Side effect of antidepressant or tms/toc

Discussion in 'General Discussion Subforum' started by Sunflower17, Dec 11, 2023.

  1. Sunflower17

    Sunflower17 New Member

    Hi! I'm new on this forum! Here is my story, I took sertraline (zoloft) in August 2023. I had significant side effects so I had to stop after 1 and a half weeks of treatment! I have an ocd/hypochondriac tendency but undiagnosed. I started to google my symptoms, heart palpitations, cold sweats, nausea etc…and I came across PGAD induced by antidepressants! I was terrified! In the evening, oddly enough, I started to feel these symptoms of unwanted excitement! I was panicking! After 4 months of stopping it's still there but only when I think about it or I start to stress and focus or search on Google! Sometimes I go weekdays without any symptoms! But it’s time I would say that I’m more obsessed with it so it comes back when I pay attention to it! I spoke to my doctor about it at the beginning of September but she didn't help me more than that by offering me other antidepressants. Has anyone experienced this before? I'm totally lost! sorry for my English, I live in Quebec and I don't speak English fluently
     
  2. Dorado

    Dorado Beloved Grand Eagle

    After only taking the antidepressant for 1.5 weeks and only experiencing PGAD after reading about it, I’m inclined to believe the symptoms are induced by your fears. OCD tendencies play right into this.

    You’ve gone weeks without experiencing symptoms. Have you noticed that certain emotions or stressful events trigger them?
     
    TG957 likes this.
  3. Sunflower17

    Sunflower17 New Member

    Hi! :) Thank you for answering me. I didn't leave much information, sorry. At the beginning in August the symptoms were daily for a good month. A little while later, I came across a site of people who had taken antidepressants, women and men had the same reactions as me and some had recovered so that reassured me. But the symptoms were still frequent, several times a week. But every time I think about it it comes back. Or when I don't have any symptoms I'm always perplexed and I check to see if I wouldn't feel this excitement. This is so ridiculous! But sometimes I come to believe that it's true, and maybe it is because other people have experienced it like me. I think maybe it's just a coincidence!? When I experience a super stressful situation it comes back too! In the beginning after stopping antidepressants, the symptoms bothered me to sleep, it was really unpleasant! Taking the car was also difficult or just washing or going to the bathroom. But the weird thing is that it wasn't constant. It was always according to my state of mind! Now I no longer have symptoms when sleeping! Walking outside with my husband and children or other activity no symptoms! Talking with friends, listening to a film when I'm focused, no symptoms either! Things got better and better and sometimes I went a week without symptoms. Now I am becoming perplexed again and I am always doubtful and depressed in the face of that….it’s really not easy! I feel like I'm going back to the beginning! The symptoms seem so real! Before taking these pills I never had any such symptoms or problems in this area of my body. But I wonder, can my fear of this make me believe that I am experiencing these symptoms but in fact I don't have pgad? Is the brain powerful enough to make you experience these symptoms without actually having this problem? Last spring I burned my throat with boiling food, and for a few months I was left with this discomfort in my throat, well I was convinced that I had esophageal cancer! I went around to doctors with fear trying to find out if I could have throat cancer and I got nothing! I don’t drink or smoke so it’s very unlikely that anyone will tell me! All this to say that I have a major hypochondriac tendency! Sorry for the very long message :D
     
  4. Sunflower17

    Sunflower17 New Member

    Please can someone enlighten me with this?:p
     
  5. JanAtheCPA

    JanAtheCPA Beloved Grand Eagle

    Hello, @Sunflower17 . @Dorado has provided the answer, and I agree 100%.

    This is the TMS fear mechanism in your brain, doing what it thinks will keep you "safe" by having you live in constant fear. This mechanism is designed ONLY for your pure survival, millenia ago in the primitive world, back when the only thing humans had to do was to survive long enough to breed. The mechanism does not care that experiencing constant fear for years at a time is very unhealthy for us, because we did not live very long!

    The TMS brain mechanism simply does not work properly in today's modern world, especially today's world in the last twenty years, and ESPECIALLY the last 4 years. This is why we are experiencing an epidemic of stress and mental health issues, including a LOT of people with OCD, hypochondria, out-of-control anxiety, and an infinite variety of unexplainable physical symptoms.

    Read one of Dr. John Sarno's four books - I'm pretty sure that at least one of them is available in a French translation. Also read Hope & Help For Your Nerves, by Claire Weekes (which I'm positive is available in French). Also see posts by this forum member: @ChronicVince who posts in French - if you click on his user name you will be able to go to his profile page to find his posts. He also posted this thread about his TMS Facebook group: Groupe d'entraide en Français / French Facebook TMS Group | TMS Forum (The Mindbody Syndrome) (tmswiki.org)
     
    TG957 and Dorado like this.
  6. Sunflower17

    Sunflower17 New Member

    Thank you so much! I really appreciate it and it all reassures me! I'm really stuck in this spiral full of doubts, is it my antidepressants, is it TMS or maybe a mixture of both! I definitely have to change the way I react to my physical and mental state! I'm going to try to get a book by Dr. Sarno. I've heard so many good things about him! Thank you very much for all these details and explanations! :)
     
    Last edited: Dec 12, 2023
  7. Sunflower17

    Sunflower17 New Member

    Hi! @Dorado @JanAtheCPA
    Someone recommended Unlearn Your Pain by Dr. Schubiner! Is this good too? I know nothing at all about this! :)
     
    Dorado likes this.
  8. JanAtheCPA

    JanAtheCPA Beloved Grand Eagle

    In the sense that Dr Schubiner is one of the most highly regarded medical doctors who has been practicing in the footsteps of Dr Sarno for many years, certainly we can expect that it's good. I can tell you that UYP is a workbook, where you would make entries directly in the book. This also means it's like a structured program. Whether it's the right resource for you is a question that I can't answer. Book reviews on Amazon, etc, are probably going to be the most helpful, see what other users say.
     
    Dorado likes this.
  9. Sunflower17

    Sunflower17 New Member

    sorry for my ignorance but what is UYP??
     
  10. JanAtheCPA

    JanAtheCPA Beloved Grand Eagle

     
    Sunflower17 likes this.
  11. Dorado

    Dorado Beloved Grand Eagle

    I connected with Dr. Schubiner a few times over the years and he is absolutely incredible. He did believe my long-term Cymbalta withdrawal symptoms were TMS and that my brain had truly healed much sooner - he was correct. I highly recommend his approach!
     
    TG957 and Sunflower17 like this.
  12. Sunflower17

    Sunflower17 New Member

    @Dorado and @JanAtheCPA Thank you so much!! It’s very interesting! I'm going to get this book then! I met several people on Reddit who used this technique! One told me to confront my symptoms instead of distracting myself, to teach my brain that there is no danger and that I am safe! To finally get out of this loop of somatic symptoms! The technique is very similar to the one I tried for my chronic dizziness caused by anxiety! Dr. Yonit Arthur on YouTube is great for helping to overcome recurring dizziness problems! There are lots of great success stories on his YouTube page! Super interesting!
     
    Dorado and JanAtheCPA like this.
  13. TG957

    TG957 Beloved Grand Eagle

    I probably sound like a broken record on this forum, but meditation is a very effective mechanism to reduce anxiety and elevated fear. And, of course, books by Dr. Claire Weekes who teaches how to confront the source of fear and anxiety and overcome it.
     
    Dorado, Sunflower17 and JanAtheCPA like this.
  14. SEB T F 59

    SEB T F 59 Newcomer

    cc ; un français sur le groupe ? Super ! Moi depuis quelques jours, je prends du benprazolam, un anxiolytique benzodiazepine car je n'arrive pas à faire face à la peur de ma douleur. J'essaie de ne pas en prendre mais ma douleur est là, j'y pense constamment et mon esprit rumine malgré mes efforts. finalement, je prends 1 cachet puis ça ne suffit pas un 2e et là j'oublie mon anxiété je n'ai plus peur et la douleurs est moindre, en tout cas, elle fait moins d'effet.
    Par contre, cela m'inquiète car je fais le programme mais je ne peux pas me passer du médicament. Alors ...
     

Share This Page